MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION SPYBITE MAX; FORCEPS, BIOPSY, NON-ELECTRIC

BOSTON SCIENTIFIC CORPORATION SPYBITE MAX; FORCEPS, BIOPSY, NON-ELECTRIC
Model Number M00510890
Medical Device Problem Code Difficult to Remove (1528)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/29/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Block h6: imdrf impact code f1001 captures the reportable event of the procedure was not completed due to this event.
 
Event or Problem Description
It was reported to boston scientific corporation that a spybite biopsy forcep was used in the common bile duct on an endoscopic retrograde cholangiopancreatography (ercp) procedure performed on (b)(6) 2023.During the procedure, the forceps could not be removed forceps from the endoscope and were twisted, making it unusable.The procedure was not completed due to this event.There were no known patient complications reported as a result of this event.
 
Event or Problem Description
It was reported to boston scientific corporation that a spybite biopsy forcep was used in the common bile duct on an endoscopic retrograde cholangiopancreatography (ercp) procedure performed on (b)(6) 2023.During the procedure, the forceps could not be removed from the endoscope and were twisted, making it unusable.The procedure was not completed due to this event.There were no known patient complications reported as a result of this event.
 
Additional Manufacturer Narrative
Block h6: imdrf impact code f1001 captures the reportable event of the procedure was not completed due to this event.Block h11: the returned spybite biopsy forceps was analyzed, and visual inspection found the jacket was kinked at two sections.Under magnification, a fracture was noted in the distal section of the jacket.The outer diameter of the device was reviewed with a ring gage and the ring gage was able to pass the distal section of the device.The outer diameter dimensions of the jacket were reviewed and found within specification.With all the available information, boston scientific concludes that the reported event of device difficult to remove was not confirmed.The outer diameter dimensions of the jacket were reviewed and found within specification and the ring gage was able to pass the distal section of the device.In addition, it was found that the jacket of the returned device was kinked and fractured.This could have been generated due to excessive force or manipulation when inserting the spybite biopsy forceps through another device or due to interaction with the scope.The most probable most probable conclusion for the investigation findings of jacket kinked and fractured is adverse event related to procedure.However, the most probable conclusion for the reported event of device difficult to remove is no problem detected.A review of the manufacturing documentation for this device revealed that no anomalies or deviations related to the event occurred during manufacturing.A labeling review was performed and, from the information available, this device was used per the instructions for use (ifu) / product label.

Brand Name
SPYBITE MAX
Common Device Name
FORCEPS, BIOPSY, NON-ELECTRIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
2546 calle primera
alajuela
CS  
Manufacturer Contact
carole morley
300 boston scientific way
marlborough, MA 01752
5086834015
MDR Report Key18427543
Report Number3005099803-2023-06964
Device Sequence Number7856846
Product Code FCL
UDI-Device Identifier08714729996699
UDI-Public08714729996699
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/28/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/21/2026
Device Model NumberM00510890
Device Catalogue Number4647
Device Lot Number0031873263
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 12/29/2023
Supplement Date Received by Manufacturer08/08/2024
Initial Report FDA Received Date01/02/2024
Supplement Report FDA Received Date08/28/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/22/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown